Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
DICP. 1990 Mar;24(3):239-40.

Severe hypomagnesemia induced by pentamidine.

Author information

  • 1Department of Pharmacy, Saint Francis Hospital, Blue Island, IL 60406.

Abstract

The use of pentamidine for treating Pneumocystis carinii pneumonia in AIDS patients has increased the awareness of pentamidine-induced adverse reactions. We report a case of severe hypomagnesemia and concurrent hypocalcemia that occurred during therapy with intravenous pentamidine. Pentamidine therapy was subsequently changed to the nebulized route. Electrolyte imbalances were corrected after daily supplementation with high doses of magnesium and calcium. Clinicians should monitor for electrolyte imbalances which can be severe in patients receiving prolonged courses of pentamidine therapy.

PMID:
2316230
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Write to the Help Desk